Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

lyrica

cyndi4everccyndi4ever Posts: 153
edited 06/11/2012 - 8:24 AM in Neck Pain: Cervical
just got my lyrica, after having to have it preapproved by insurance (they treated it like gold) Has anyone had any experieces with it... I used nurotin but it made me swell awfully.. I so hope this one does not do that... Cyndi
advertisement

Comments

  • I have taken Lyrica, and you are right, they think it's gold! In fact, I had to quit taking it, and switch to Neurontin because of the cost. There are several things about Lyrica...First, be sure you start with a low dose, and work up slowly. Take at least a week in between dosage increases, to avoid the worst of the side effects. Also, be careful driving while taking it at first. It didn't make me dizzy or sleepy, but several others I know who take it it did. The biggest issue on Lyrica for me is that it does cause weight gain. It makes you crave carbs. I am type 2 diabetic, so the weight gain was of real concern for me. And carbs in particular raise blood sugar. All that said, however, it was for me a great med! My pain levels dropped a lot, and I had more energy, and was able to walk more, swim, and be a lot more active with a lot less pain. Just start slowly, watch your diet, and good luck!

    Maggie
  • sorry can't be of much help but i did take it for a bit.Didn't care for it much.It made me very hungry and i started to gain weight,but it didn't do anything for my pain at all so i switched to neurotin and that's what i've been taking for our four years now.
    Good luck with the lyrica
  • How are you doing on the Lyrica? My doctor switched me from Lyrica to Neurontin. He only decided that after my MRI and EMG test results came back. I didn't really care for the Lyrica anyway, but the combination of Neurontin and the other pain meds, make me a zombie.
  • I had been on Lyrica for over a year before I was diagnosed with cervical spine issues due to being a type 2 diabetic with peripheral neuropathy. I think I was on 75 mg 2x a day. I don't remember. My spine doctor increased the dose to 100 mg 3x a day.

    To be honest I'm not sure how the Lyrica affects my pain levels. I do know that if I wait an hour or two past the time I'm supposed to take either my morphine or vicodin my pain in my arms, neck and shoulders increases markedly.

    Ken GreyEagle
    Greyeagle
  • Cyndi, I personally do not like the lyrica. My dosage was recently increased ro 150mg. 2x per day. I don't like the way it affects my brain. I just feel out of it. It's hard to explain just a bit loopy & dopey. I forget what I am saying mid sentence, forget what I'm doing. I say things out of sequence. I get the itcheys too. No rash or anything just itch. Especially at night.Oh man that's the worst. I have found that I really like to eat too. Not so good. As for pain relief, I don't see any difference.
    I am going to discuss all of this with my Dr. this week. I do not want to take it anymore. I don't like what it does to me & I don't see the benefits to taking them.
    My insurance wasn't an issue I guess. It is still prett expensive though my out of pocket cost was $68.00 for 1 month.
    I see that some people take it just fine & get relief. I gueass we are are different.
    Good luck with it.
    Kim
advertisement
Sign In or Register to comment.